# SDR CA010523024

- Difficulty date: April 27, 2001
- Submitted: May 25, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 13,409 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 7414 · Magneto/Distributor
- Part: Clamp
- Part number: 66M19385
- Condition: Worn
- Location: Magneto
- Component: Magneto, Bendix, 1068291018
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE INSPECTION, IT WAS NOTED THAT EXCESSIVE OIL WAS LEAKING AROUND THE MAGNETO GASKET. UPON REMOVAL OF THE MAGNETO, IT WAS NOTED THAT THE MAGNETO HAD ABNORMAL AMOUNT OF WEAR IN THE MAGNETO CLAMP AREA. FURTHER INVESTIGATION REVEALED ONE OF THE HOLD DOWN CLAMPS WAS GROUND AWAY IN THE FACE CONTACT AREA, RESULTING IN THE MAGNETO HANGING ON THE CASE BY ONE CLAMP. BOTH THE MAGNETO AND CLAMPS WERE REMOVED AND SENT TO THE OVERHAUL FACILITY FOR REPLACEMENT.
